Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 156, NWS New Orleans, LA

July 22, 2000Lafourche Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 10:15 PM CDT for Lafourche Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2000, 10:15 PM CDT (03:15 UTC)
Expired
Jul 22, 2000, 11:00 PM CDT
In force
45 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Lafourche Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 230315
SVRNEW
LAC057-230400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 1100 PM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTHWEST OF RACELAND...OR ABOUT 7
  MILES EAST OF THIBODAUX...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES NORTH OF RACELAND AT 1040 PM CDT
  6 MILES NORTH OF MATHEWS AT 1050 PM CDT

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH %THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:15 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 22, 8:15 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
815 PM CDT SAT JUL 22 2000

LITTLE CHANGE IN PREVIOUS REASONING FOR THE NEXT 24 TO 36 HRS.
WIDESPREAD SEVERE WEATHER THIS AFTERNOON AND EVENING OVER MOST OF
THE CWA/PWA E OF A MCB-MSY LINE. WK FRONTAL TROUGH OVER S MS/CNTRL
LA WILL DRIFT SWD THE NEXT COUPLE OF DAYS. SERIES OF WK S/W TROFS
ALOFT WILL CONTINUE TO ROTATE SEWD ON FRONT SIDE OF STRONG RIDGE
ALOFT OVER THE ROCKIES. INITIAL S/W TROF TONIGHT WILL BE FOLLOWED BY
ANOTHER ONE LATE SUN AND SUN NIGHT. AIRMASS REMAINS VERY UNSTABLE
WITH HIGH K-VALUES AND PW'S PREVAILING. SO ANOTHER ACTIVE DAY FOR
TSTMS IS ON TAP FOR MUCH OF THE AREA SUN AND SUN EVENING.

IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER
WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD
CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING
THE PERIOD.

MCB 70/93/67/91 2615    BTR 73/92/69/91 2625
MSY 77/92/75/91 2725    GPT 73/92/73/90 2715

.NEW...NONE.
LA...NONE.
MS...NONE.
05

In the hours before

Local storm report, Jul 22, 9:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
932 PM CDT SAT JUL 22 2000

STATIONARY FRONT ACROSS SOUTHERN MISSISSIPPI BECAME
ACTIVATED WITH THUNDERSTORMS DURING THE DAYTIME HEATING.
MOST OF THE THUNDERSTORMS INITIALLY DEVELOPED INTO PULSE
SEVERE WITH DOWNBURST WINDS AND SOME HAIL REPORTED IN THE
MORE INTERIOR LOCATIONS. AS THE STORMS APPROACHED THE
COASTAL COUNTIES AND PARISHES AND INTERACTED WITH THE
GULF BREEZE SOME ROTATIONAL CHARACTERISTICS EVOLVED WITH
SEVERAL WEAK AND SHORT-LIVED TORNADOES AND GUSTNADOES
BEING SPAWNED. AS OF THIS ISSUANCE NO DEATHS OR
INJURIES ARE NOTED AND NO SIGNIFICANT DAMAGE WAS REPORTED
FROM ANY OF THE AFFECTED PARISHES AND COUNTIES.

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    LIBERTY                   MS   50 MPH TSTM GUST
07/22/00   AMITE                          REPORTED BY LIBERTY
                                          FIRE AND RESCUE.

0433 PM    DIAMONDHEAD               MS   TORNADO
07/22/00   HANCOCK                        TREES AND POWERLINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0441 PM    5 N KILN                  MS   1 INCH HAIL
07/22/00   HANCOCK

0441 PM    5 N KILN                  MS   TORNADO
07/22/00   HANCOCK                        REPORTED BY PUBLIC.

0445 PM    DE LISLE                  MS   TORNADO
07/22/00   HARRISON                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0522 PM    NICHOLSON                 MS   TORNADO
07/22/00   PEARL RIVER                    REPORTED BY PUBLIC
                                          INITIALLY. HANCOCK
                                          SPOTTERS MONITORED
                                          TORNADO MOVING INTO NW
                                          HANCOCK COUNTY SHORTLY
                                          AFTER.

0541 PM    PONCHATOULA               LA   TORNADO
07/22/00   TANGIPAHOA                     REPORTED BY PUBLIC.
                                          FUNNEL CLOUD ALSO
                                          REPORTED FROM A
                                          SEPERATE CELL NEAR
                                          ROBERT.

0544 PM    CARRIERE                  MS   WIND DAMAGE
07/22/00   PEARL RIVER                    POWERLINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0559 PM    POPLARVILLE               MS   TORNADO
07/22/00   PEARL RIVER                    REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0655 PM    SLIDELL                   LA   TORNADO
07/22/00   ST. TAMMANY                    REPORTED BY PUBLIC OF A
                                          TORNADO NEAR CROSSGATES
                                          AND MILITARY ROAD AREA.
                                          RELAYED BY TROOP
                                          L-COVINGTON. .

0658 PM    LAKE PONCHARTRAIN E       LA   TORNADO
07/22/00   ST. TAMMANY                    REPORTED BY TROOP L -
                                          COVINGTON. HIGHWAY 90
                                          NEAR RIGOLETS.

0718 PM    COVINGTON                 LA   .75 INCH HAIL
07/22/00   ST. TAMMANY                    REPORTED BY TROOP L -
                                          COVINGTON FROM
                                          HEADQUARTERS ON HIGHWAY
                                          190.

0755 PM    (NEW)LKFRNT ARPT NEW ORLN LA   55 MPH TSTM GUST
07/22/00   ORLEANS                        RECORDED BY WEATHER
                                          OBSERVER. EXTENSIVE
                                          POWER OUTAGE IN NEW
                                          ORLEANS EAST REPORTED
                                          BY MEDIA.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:01 PM CDTTornado WarningLIXOrleans29 min
Jul 22, 7:05 PM CDTSevere Thunderstorm WarningLIXLivingston25 min
Jul 22, 7:51 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard54 min
Jul 22, 7:51 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist54 min
Jul 22, 8:35 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles55 min
Jul 22, 8:35 PM CDTSevere Thunderstorm WarningLIXPlaquemines55 min
Jul 23, 8:17 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana58 min
Jul 23, 8:17 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.